Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    85
  • comments
    123
  • views
    23463

Day # 119 Spiro @ 100 mg (month 4)

leelowe1

658 views

I'm holding on to hope by a very thin thread.  It's four month on this drug and my skin has been horrendous for the last 9 days and getting worse.  I'm even breaking out on my forehead which is a rarity .  I am getting so many inflamed, super red bumps that take forever to surface ( I have 3-4 at the moment) as well as little clogs that turn around and multiply before developing whiteheads.  My skin is oily and flaky in places, to boot.  The lip bump that went away came back and is getting multiple heads that keep on going and coming and going so I think it is definitely an infection of some sort though I'm not sure what is causing it.  

My my eating is back on track and I am juicing and my period is over so again I say WTH.  I saw my derm this past Wednesday when the breakout was just starting and she agreed that there was improvement but alas, a few days later and the downward cycle is in full effect.  I don't see her till May which will put me at the eighth month mark .  I also spoke to her about weening off this damn antibiotic as clearly it's not helping a lick.  For any Spiro users past or present, any insight?  I know some people say 6 months to a year is a more feasable timeline but am I wasting my time hoping for something that won't happen.

what are the possible next steps if this fails me as I have done literally everything including accutane and several naturopathic options?



3 Comments


Recommended Comments

I wish I could offer more meaningful insight and advice than just "I feel you, hang in there!" So has your doage been at 100mg for the full 119 days, or did you work your way up? I've been on spiro for almost six months now but I worked my way up from 25 mg because my other derm tried putting me on 100 mg to start a couple years ago and the side effects totally kicked my ass so I had to stop (and at the time the antibiotics and topicals I were using were keeping me pretty clear anyway). All I can tell you is that every time I've upped my dosage, my skin has gone craaazy before starting to settle down again. My skin was looking decent a month ago when I was on 75 mg, but I was still having breakouts so my derm upped me to 100 mg to see if that extra "oomph" would get me completely clear...and I've been having HORRIBLE breakouts the past month, but I'm trying to stick with it to see if this dosage is what I need to be totally clear once my body gets used to it. 

I really hope that this frustrating spiro journey will eventually pay off for both of us. Keep your chin up, and I'll try to do the same. 

Share this comment


Link to comment

Thanks for the kind words Hun. I so needed to hear that these last few weeks.  I have been on 100 mg for 3 months and prior to that, 50 mg for the first month.  At the 6 month mark, I think I'll try 150 as I have had no clearance at 100 mg.  my breakouts have been super bad and inflamed and on top of that, my eczema has been flaring the worst I have ever seen it.  I just got back from my primary doctor and she says my white blood cells are fighting an infection so I am wondering if the oracea which is low dose doxy is weakening my immune system or if it's the Elidel (my eczema cream which while being a non steroid, is an immune suppressant).  I am so frustrated and tired.  But the only thing I can do is keep on keeping on.  I'm sorry that you too are having issues.   Give the new dosage 3 -6 months before upping again

good luck

Share this comment


Link to comment

I'm sorry that acne is still plaguing you despite everything you went through. I hope Spiro works for you! I'm on my second month of spiro and it hasn't prevented any hormonal breakouts for me as well, but so far so good.

Keep smiling - we got this! :) 

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×